A person who abuses opiates for a time will most likely experience opiate withdrawal symptoms when the drug is suddenly stopped or reduced. Normally, an addict will need more and more of the opiate when he or she is using. When this large amount of opiates is taken away, the body needs to adjust to living without the medication. Opiate withdrawal is the result. Opiates are derived from the poppy plant and can come in the form of prescription medication or illegal street drugs. Not everyone that uses opiate medications will become addicted, but a large percentage will find themselves battling an opiate addiction. Opiate withdrawal symptoms become worse before getting better, as the body is learning to live without the opiate.
What are the Opiate Withdrawal Symptoms?
Not everyone who uses opiate pain medications will become addicted. Only about 30 percent will actually become physically addicted to the medication. Illegal opiates, such as heroin, have a large addiction percentage, both physical and psychological. Initially, opiate withdrawal symptoms mimic the flu. A person may be achy, sneezing, have watery eyes, trouble sleeping, and agitation. This will last for a couple of days. At about the third day without the medication, opiate withdrawal symptoms become worse. The addict will experience stomach aches, diarrhea, nausea, goose pimples, dilated pupils, and may even vomit.
Getting Help for Opiate Withdrawal Symptoms and Recovery
You can rest assured, we are here to help. We realize that opiate withdrawal symptoms are unpleasant, and our staff is ready and willing to assist you through every step. We understand that withdrawal doesn’t last forever, it’s just your body getting used to living without opiate addiction. We offer the addict help and treatment to live a new life, drug free.
To learn more about how we can help with your opiate withdrawal symptoms, please contact one of our specialists today.